MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4444C200TU
Health Effect - Clinical Codes Death (1802); Perforation (2001); Loss Of Pulse (2562)
Date of Event 06/20/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant thoracic stent graft system was implanted in the patient for the endovascular treatment on a 63mm diameter thoracic aortic aneurysm.During the index procedure it was reported that as the device was being advanced the patients arterial pressure dropped and there was a loss of heart rhythm.The procedure was converted to an open repair and it was noted that there was a tear present in the aorta distal to the left subclavian artery.The stent graft was passed across the tear and deployed.A distal extension was also then deployed.It was reported that the patient expired.As per the physician the cause of the event was anatomy related due to the patient having a type 3 aortic arch.The physician additionally noted that no overt aggressive pressure was exerted.It was also noted that on opening the chest the aorta felt very thin.No additional clinical sequalae were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7676819
Report Number2953200-2018-00999
Device Sequence Number16486226
Product Code MIH
UDI-Device Identifier00643169346529
UDI-Public00643169346529
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2020
Device Model NumberVAMF4444C200TU
Device Catalogue NumberVAMF4444C200TU
Device Lot NumberV07818843
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age67 YR
Patient Weight73